# SDR 20000609SH019

- Difficulty date: March 7, 2000
- Submitted: June 9, 2000
- Operation: General aviation
- Aircraft: N5493R
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0064
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Bolt
- Part number: AN743A
- Condition: Loose
- Location: Alternator Mount
- Component: Alternator, Cessna
- Component part number: C6115030102
- Stage of operation: CR
- How discovered: V
- Nature of condition: H
- Precautionary procedure: K

## Discrepancy

AIRCRAFT EXPERIENCED AN IN-FLIGHT ELECTRICAL FAILURE.  UPON LANDING, ALTERNATOR WAS FOUND HANGING FROM THE BELT TENSION BRACKET.  THE PRIMARY MOUNT BOLT, AN7-43A, WAS FOUND IN THE LOWER COWLING.  WHEN THE MOUNT BOLT FELL OUT, THE COOLING FAN CONTACTED THE ENGINE CASE AND STOPPED THE ALTERNATOR.  WITH THE ENGINE RUNNING AND THE ALTERNATOR LOCKED UP, THE ALTERNATOR BELT BURNED UP ON THE ALTERNATOR PULLEY.  ALTERNATOR BELT HAD RECENTLY BEEN TIGHTENED.   (X)
